Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Cymbalta - So Sleepy!


  • This topic is locked This topic is locked
7 replies to this topic

#1 colourless butterfly

colourless butterfly

    Junior Member

    ID: 22066

  • Junior Member
  • PipPip
  • 78 posts
  • Location:europe

Posted 14 March 2010 - 01:33 AM

Hello everyone,

I've been reading threads and posts here on Cymbalta forum, but I didn't find anything explicitly about my issue.
So here it is: My doc gave me this new AD (Cymbalta) and I'm currently on day 10, but I feel so sleepy! I can barely stay awake for an hour or two and then I go back to sleep :shocked: Is it normal? Should I wait few more days to see if this effect goes away or is it a sign the med is not working for me?

I would very much appreciate any answer.
Thank you and ...hugs,
Butterfly

#2 lyned

lyned

    Newbie

    ID: 27947

  • Newbie
  • Pip
  • 21 posts

Posted 14 March 2010 - 11:39 AM

Hi Butterfly. I tried 60 mg of Cymbalta for a couple of days but it hit me too hard. Extreme light headed, dizzy. Then I went to 30 mg for a week and had to stop because of extreme sleepiness. The last day I took it I fought the sleep all day and felt physically ill from being so tired. It is normal and supposed to pass. I mentioned this to my pharmacist when I switched to Effexor and he said that Cymbalta could be pretty sedative.

#3 Guest_iowa_*

Guest_iowa_*

    ID: 0

  • Guests

Posted 14 March 2010 - 08:57 PM

Some people find it helpful to take in the evenings. Although this may not work for you. Unfortunately, it takes Cymbalta 6-8 weeks to reach full potency and start-up side effects, such as extreme fatigue could last most of this time. If you can stick it out for that long, there is a good possibility that it will go away as your body becomes more used to the medication.
iowa

#4 colourless butterfly

colourless butterfly

    Junior Member

    ID: 22066

  • Junior Member
  • PipPip
  • 78 posts
  • Location:europe

Posted 20 March 2010 - 11:17 PM

OK, so I should not worry...thank you for taking the time to reply :shocked:

I feel a little bit better now, though I sleep about 10-12 hours per night.
The important thing is that I can perform my daily tasks (esp. my job) and I'm still hopeful that the anxiety and depression symptoms shall lessen.

#5 Todd01

Todd01

    Newbie

    ID: 45179

  • Newbie
  • Pip
  • 23 posts

Posted 21 March 2010 - 05:14 AM

OK, so I should not worry...thank you for taking the time to reply :shocked:

I feel a little bit better now, though I sleep about 10-12 hours per night.
The important thing is that I can perform my daily tasks (esp. my job) and I'm still hopeful that the anxiety and depression symptoms shall lessen.


Hi there.

I started on cymbalta 30mg about 6 weeks ago. Initially i was taking it in the morning and within a couple hours i became so sleepy. I actually feel asleep in the lunch room a couple times. It also made me yawn a lot. So, as a result and on advice from my G.P i started to take it at night and what do you know, no more sleepiness during the daytime.

Best of luck

#6 RogerP

RogerP

    Just Registered

    ID: 46789

  • Just Registered
  • 2 posts

Posted 22 March 2010 - 09:39 AM

OK, so I should not worry...thank you for taking the time to reply :shocked:

I feel a little bit better now, though I sleep about 10-12 hours per night.
The important thing is that I can perform my daily tasks (esp. my job) and I'm still hopeful that the anxiety and depression symptoms shall lessen.


Hi there.

I started on cymbalta 30mg about 6 weeks ago. Initially i was taking it in the morning and within a couple hours i became so sleepy. I actually feel asleep in the lunch room a couple times. It also made me yawn a lot. So, as a result and on advice from my G.P i started to take it at night and what do you know, no more sleepiness during the daytime.

Best of luck



Hi there
I have been taking 90 mg of Duloxetine a day for 3 years after having been on Venlafaxine for 6 years(300mg a day)

I suffer fatigue,insomnia,then very tired for the rest of the day,no concentration,sweating,headaches,irritable leg/arm syndrome.

In the last year these symptoms seem to have got worse,I have trouble doing anything!always want to go to sleep/bed.
I also have bad skin sores that just appear,nothing seems to get rid of them,takes weeks or even months(are they connected with Duloxetine)?I don't know.
Not very good,I think I will have to see my psychiatrist again.

Roger :wwww:

Edited by RogerP, 22 March 2010 - 09:40 AM.


#7 shinuck12

shinuck12

    Just Registered

    ID: 47616

  • Just Registered
  • 4 posts
  • Gender:Female

Posted 28 April 2010 - 12:14 PM

Hello everyone,

I've been reading threads and posts here on Cymbalta forum, but I didn't find anything explicitly about my issue.
So here it is: My doc gave me this new AD (Cymbalta) and I'm currently on day 10, but I feel so sleepy! I can barely stay awake for an hour or two and then I go back to sleep :shocked: Is it normal? Should I wait few more days to see if this effect goes away or is it a sign the med is not working for me?

I would very much appreciate any answer.
Thank you and ...hugs,
Butterfly




I am now on my 3rd week of 60mg of Cymbalta. I was on Zoloft on and off now for almost 13 or 15yrs and just switched over. Boy O Boy does it ever make me tired. I have a hard time keeping my eyes opened.
I can sleep 9 to 10 hour nights and wake up tired, take a nap in the morning and a nap in the afternoon and still be tired and go to bed early because I can't stay awake. And I don't have any energy at all. All I want to do is sleep. Not because I'm depressed but because I'm so tired and my body feels so tired as well.

If I get up without being carefull I get super dizzy and need to sit back down.
Everyone is asking me if I feel better since I've started them but I don't. If anything I feel nothing. The best way I can explain it is that I feel Neutral. I don't feel sad or upset or anxious but I don't feel happy or on a "high" or anything like that. It's a little freaky!!!

My kids are a little annoyed with me falling asleep on the couch all the time or going to bed even before they do. They miss me and I miss them but I have no energy to be with them right now. This doesn't help either because I feel guilty all the time that I am not being a good mom or that I am not giving them the attention they derserve. So I do hope the sleepiness is going to go away
hope you are feeling better

#8 lalaworld

lalaworld

    Just Registered

    ID: 84266

  • Just Registered
  • 1 posts

Posted 05 July 2012 - 04:59 PM

I was researching on Cymbalta and found this site! it's good to know that I am not the only one feeling sleepy most of the time. Now I know it's from the medicine, I am taking Cymbalta 30mg now but was on 60 before. I also gained weight after taking is for 6 months. I want to stop it but will have to check with my doctor...




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users